MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48038
Medical Device Problem Codes Dent in Material (2526); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The colonoscope was intubated through the guide wire catheter.After the guide wire passed through the stenosis, the stent was implanted along the guide wire to cross the stenosis.The stent could not be released after 2 centimeters.The gun was fired from behind.Even after the handle is broken, it cannot be pushed and pulled to release.After replacing the bracket, the bracket can be released normally."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." 1.At what stage of the procedure did the complaint occur? during stent placement evolution 2.What endoscope type and channel size was used? olympus 260 colonoscopy with 3.7mm working channel diameter 260 3.7mm 3.What was the position of the elevator? was it opened or closed? none elevator 4.Details of the wire guide used (diameter, type, make)? metii-35-480 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes 7.Please advise the anatomical location of the intended target site.Splenic flexure of the colon 8.How long was the stent in the patient by the time this complaint occurred? none 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? no information provided ifu 10.If yes, how often was this completed? no information provided 11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? n/a 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? no information provided 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.15.If yes, please specify what was observed and where on the device it was observed.N/a stricture information: 1.What was the length and diameter of the stricture? 4cm long, diameter like silver lining 4cm 2.Where was the stricture located in the body? colonic flexure of the spleen 3.Was there resistance felt passing wire guide through stricture? yes, after repeatedly attempts to cross the stricture.4.Was there resistance felt passing the evolution through stricture? yes 5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? no information provided 2.Was resistance felt during insertion into patient? if yes, at what point? yes, descending colon almost to the splenic flexure stenosis.Questions related to during stent placement 1.Did the product fail during stent deployment or recapture? stent can no longer deployed after 2cm stent already released.2.Was the directional button pressed during use? yes = 3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 4.Was the yellow marker kept in view during deployment? yes 5.Are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on (b)(6) 2025 as the complaint no longer meets the description of a reportable incident (cancelled as it is a duplicate).Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 13-jun-2025 as the complaint no longer meets the description of a reportable incident (cancelled as it is a duplicate).Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20901531
Report Number3001845648-2024-00800
Device Sequence Number12024968
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)251103(10)C2109232
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC2109232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/05/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight70 KG